Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 166, NWS Tallahassee, FL

June 22, 2014Jefferson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2014, 3:50 PM EDT for Jefferson County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 3:50 PM EDT (19:50 UTC)
Expired
Jun 22, 2014, 4:16 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:50 PM EDTTSTM WND DMG4 N Monticello, FLTREES DOWN ON POWER LINES ON HIGHWAY 19 N AT BARNES ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS52 KTAE 221950
SVRTAE
FLC065-222030-
/O.NEW.KTAE.SV.W.0166.140622T1950Z-140622T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF MONTICELLO...

* UNTIL 430 PM EDT

* AT 345 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR MONTICELLO...OR NEAR ALMA...AND
  MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASA
  BLANCO...DRIFTON...DILLS...AUCILLA AND ASHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3054 8367 3054 8370 3052 8371 3052 8373
      3051 8374 3049 8373 3043 8373 3054 8399
      3055 8398 3056 8399 3067 8395 3066 8368
      3064 8361
TIME...MOT...LOC 1950Z 292DEG 12KT 3060 8387

$$

42-DVD
1 follow-up statement
028 
WWUS52 KTAE 222016
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SUN JUN 22 2014

FLC065-222026-
/O.CAN.KTAE.SV.W.0166.000000T0000Z-140622T2030Z/
JEFFERSON FL-
416 PM EDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.

LAT...LON 3054 8367 3054 8370 3052 8371 3052 8373
      3051 8374 3049 8373 3043 8373 3054 8399
      3055 8398 3056 8399 3067 8395 3066 8368
      3064 8361
TIME...MOT...LOC 2016Z 292DEG 12KT 3057 8378

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 22, 3:37 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT Sun Jun 22 2014

.Near Term [Through Tonight]...

Expect a decent coverage of summer time pulse convection this
afternoon across the area. A few strong to severe storms cannot be
ruled out through this evening given expected SBCAPE values around
3000 j/kg with the best chance across the big bend where the most
destabilization is expected. Convection will begin to diminish after
sunset.

.Short Term [Monday Through Tuesday Night]...

Monday's weather pattern will be quite similar to this afternoon,
with broad, weak troughing across the Southeast. At the surface,
the seabreeze fronts and a weak front across central Georgia and
Alabama will drive convection locally. Expect the highest PoP
coverage where convection from the seabreeze and synoptic front
merge across north-central Florida and south-central Georgia well
into the afternoon. On Tuesday, there may be a bit more synoptic
forcing across the entire Tri-State region as models indicate an
MCV exiting the northeast Gulf. This will likely enhance the
seabreeze fronts and yield a more widespread scattering of storms
away from the seabreezes. Afternoon highs will be in the lower to
middle 90s for most locations.

.Long Term [Wednesday Through Sunday]...

Much of the same for the extended range forecast as the local area
will likely remain sandwiched between an upper ridge and upper
trough, with only weak synoptic forcing. Most afternoons will be
dominated by seabreeze convection. Rain chances will remain near
average with high temperatures in the middle to upper 90s.

&&

.Aviation...
[Through 18Z Monday]

Scattered to numerous showers and thunderstorms are expected from
this afternoon through this evening with convection rapidly
diminishing after sunset. Winds will be light outside of
convection. VFR conditions are expected to prevail outside of
convection.

&&

.Marine...

Relatively light winds and low seas will prevail for the next
several days under the influence of surface high pressure.

&&

.Fire Weather...

No red flag concerns are forecast through the upcoming work week.

&&

.Hydrology...

Rainfall totals for the next 5-7 days will range from 1 to 2 inches
across the area. With all rivers below bank full stage, this
rainfall is not expected to cause significant rises on area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   73  93  72  94  71 /  40  50  30  50  20
Panama City   77  88  75  87  76 /  40  30  20  40  20
Dothan        72  92  71  91  71 /  40  40  30  40  20
Albany        73  93  71  92  71 /  40  40  40  50  30
Valdosta      71  95  71  96  71 /  40  60  40  60  40
Cross City    73  91  71  91  71 /  40  40  30  40  20
Apalachicola  76  87  74  87  76 /  40  30  20  40  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...DVD
MARINE...HARRIGAN
FIRE WEATHER...DVD
HYDROLOGY...BOLDEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:58 AM EDTSpecial Weather StatementTAEDixie62 min
Jun 22, 7:49 AM EDTAreal Flood AdvisoryTAEDixie86 min
Jun 22, 12:51 PM EDTSpecial Marine WarningTAE84 min
Jun 22, 2:23 PM EDTSpecial Marine WarningTAE37 min
Jun 22, 4:47 PM EDTSevere Thunderstorm WarningTAEWalton28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.